Alert archive / California / Special Marine Warnings in 2012
Special Marine Warning 19, NWS Eureka, CA
NWS Eureka, CA issued this special marine warning at Oct 23, 2012, 1:59 PM PDT. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 23, 2012, 1:59 PM PDT (20:59 UTC)
- Expired
- Oct 23, 2012, 2:25 PM PDT
- In force
- 26 min
- Issued by
- NWS Eureka, CA
- Area
- Storm-based polygon
The radar
The Eureka (Bunker Hill) radar (KBHX), 103 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 9.0 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 561 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
156
WHUS56 KEKA 232059
SMWEKA
PZZ470-232145-
/O.NEW.KEKA.MA.W.0019.121023T2059Z-121023T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE
159 PM PDT TUE OCT 23 2012
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
WATERS FROM PT. ST. GEORGE TO CAPE MENDOCINO CA FROM 10 TO 60 NM
OVER PACIFIC WATERS...
* UNTIL 245 PM PDT
* AT 156 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
WATERSPOUT OVER WATERS FROM PT. ST. GEORGE TO CAPE MENDOCINO CA
FROM 10 TO 60 NM...OR ABOUT 48 NM NORTHWEST OF EEL RIVER MOUTH...
MOVING NORTHEAST AT 15 KNOTS.
* THIS WATERSPOUT WILL OTHERWISE REMAIN AWAY FROM SIGNIFICANT COASTAL
LAND MARKS WATERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...AND HEAVY RAINS.
BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL THIS STORM
PASSES.
&&
LAT...LON 4111 12547 4102 12519 4090 12525 4086 12524
4072 12539 4080 12561
TIME...MOT...LOC 2057Z 224DEG 15KT 4097 12526
$$
BM2 follow-up statements
950
FZUS76 KEKA 232112
MWSEKA
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA CA
212 PM PDT TUE OCT 23 2012
PZZ470-232145-
/O.CON.KEKA.MA.W.0019.000000T0000Z-121023T2145Z/
212 PM PDT TUE OCT 23 2012
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 245 PM PDT...
FOR THE FOLLOWING AREA...
WATERS FROM PT. ST. GEORGE TO CAPE MENDOCINO CA FROM 10 TO 60 NM OVER
PACIFIC WATERS...
AT 207 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SHOWERS CAPABLE OF PRODUCING WATERSPOUTS OVER
WATERS ABOUT 47 NM NORTHWEST OF EEL RIVER MOUTH...MOVING NORTHEAST
AT 15 KNOTS. SMALL HAIL AND GUSTY WINDS TO 30 KT WILL ALSO BE
POSSIBLE WITH THESE SHOWERS.
THESE WATERSPOUTS WILL OTHERWISE REMAIN AWAY FROM SIGNIFICANT COASTAL
LANDMARKS OVER THE INDICATED AREA.
LAT...LON 4111 12547 4111 12546 4102 12519 4090 12525
4086 12524 4075 12537 4091 12545
TIME...MOT...LOC 2110Z 224DEG 15KT 4101 12521
$$
RPA104
FZUS76 KEKA 232125
MWSEKA
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA CA
225 PM PDT TUE OCT 23 2012
PZZ470-232135-
/O.CAN.KEKA.MA.W.0019.000000T0000Z-121023T2145Z/
225 PM PDT TUE OCT 23 2012
...SPECIAL MARINE WARNING CANCELLED...
THE AFFECTED AREA WAS...
WATERS FROM PT. ST. GEORGE TO CAPE MENDOCINO CA FROM 10 TO 60 NM OVER
PACIFIC WATERS...
LAT...LON 4111 12547 4111 12546 4102 12519 4090 12525
4086 12524 4075 12537 4091 12545
TIME...MOT...LOC 2125Z 224DEG 15KT 4105 12515
$$
RPAWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this special marine warning went out at Oct 23, 4:35 AM PDT, 9 hours 24 minutes earlier.
Area forecast discussion, Oct 23, 4:35 AM PDT, 9 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 435 AM PDT TUE OCT 23 2012 .SYNOPSIS...RAIN AND HIGH ELEVATION SNOW SHOWERS WILL DIMINISH SLIGHTLY ON TODAY BEFORE INCREASING AGAIN TONIGHT AS ANOTHER WAVE IMPACTS THE REGION. SHOWERS WILL MAINLY TAPER OFF WEDNESDAY NIGHT WITH DRY WEATHER EXPECTED HEADING INTO THE WEEKEND. && .DISCUSSION...A BRIEF LULL IN SHOWER ACTIVITY EXPECTED THIS MORNING THROUGH EARLY AFTERNOON BEFORE THE NEXT SHORT WAVE ROTATES AROUND THE UPPER LOW OFFSHORE. SHOWER COVERAGE WILL INCREASE THIS AFTERNOON AND EVENING AS THIS WAVE APPROACHES THE REGION. A TSTM OR TWO WILL BE POSSIBLE TODAY WITH STRONGER SHOWERS CAPABLE OF PRODUCING SMALL HAIL AGAIN. WILL ISSUE ANOTHER WINTER WX ADVISORY AFTER THE CURRENT ONE EXPIRES AS SHOWER ACTIVITY OVERNIGHT INTO THU WILL RESULT IN NEW ACCUMULATIONS OF 3-7 INCHES ABOVE 4000 FT WITH ACCUMULATIONS OF 2-4 INCHES DOWN TO 3500FT. SHOWERS WILL DIMINISH WED NIGHT WITH A FEW SHOWERS POSSIBLE INTO THU MORNING. PARTIAL CLEARING WEDNESDAY NIGHT WILL ALLOW TEMPS ACROSS THE INTERIOR TO FALL BELOW FREEZING QUICKLY. ABUNDANT LL MOISTURE FROM RECENT RAINS MAKE FOG LIKELY AS WELL OVERNIGHT INTO THU MORNING. BETTER CHANCE OF OVERNIGHT FREEZE AND FOG ACROSS THE INTERIOR THU INTO FRI WITH MODELS IN AGREEMENT ON BROAD RIDGE MOVG OVER THE WEST COAST. MODEL SOLNS DIVERGE THIS WEEKEND SO TRENDED POPS TOWARDS CLIMO BEFORE INCREASING AGAIN EARLY NEXT WEEK AS ANOTHER LONGWAVE TROUGH APPROACHES THE WEST COAST. && .AVIATION...VFR CONDS WILL RULE TODAY AS A COLD AIR MASS SLOWLY SETTLES OVER THE REGION. PERIODIC MVFR CONDITIONS IN MODERATE TO HEAVY PRECIP ACTIVITY WILL LIKELY INCREASE IN COVERAGE THIS AFTERNOON AND AGAIN TONIGHT. && .MARINE...SURFACE LOW PARKED OFFSHORE THE PAC NW COAST WILL PERSIST THROUGH WED. ANOTHER SPOKE OF ENERGY WILL CLIP THE FORECAST AREA BY THIS EVENING AND GENERATE GUSTY SW WINDS UP TO 35 KT BY THIS EVENING. SURFACE LOW WILL LIKELY BEGIN TO DISSIPATE ON WED. SHORT PERIOD WEST SWELL UNDER 10 FT WILL GOVERN THE SEA STATE THROUGH WED. && .EKA WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY FROM 5 PM THIS AFTERNOON TO 2 AM PDT WED FOR PZZ450-470. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA FOLLOW US ON FACEBOOK AND TWITTER AT: HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Oct 23, 5:45 AM PDT, 8 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 545 AM PDT TUE OCT 23 2012 CAZ001-002-241245- REDWOOD COAST-MENDOCINO COAST- 545 AM PDT TUE OCT 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A BRIEF LULL IN SHOWER ACTIVITY THIS MORNING BEFORE INCREASING THIS AFTERNOON AND EVENING AS ANOTHER STORM BRINGS RAIN SHOWERS AND THUNDERSTORMS TO THE REGION. THE HEAVIEST SHOWERS MAY CONTAIN SMALL HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SHOWER ACTIVITY WILL DIMINISH WED NIGHT INTO THU MORNING WITH DRIER WEATHER EXPECTED THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ003-004-076-241245- NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 545 AM PDT TUE OCT 23 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 2 PM PDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT ABOVE 4000 FEET. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT ABOVE 4000 FEET THROUGH WEDNESDAY AFTERNOON. SHOWER ACTIVITY WILL DIMINISH WED NIGHT INTO THU MORNING WITH DRIER WEATHER EXPECTED THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Oct 23, 8:23 AM PDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
823 AM PDT TUE OCT 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 AM SNOW 10 N LAYTONVILLE 39.81N 123.48W
10/23/2012 E3.0 INCH MENDOCINO CA TRAINED SPOTTER
TRAINED WEATHER SPOTTER ON THE NE SIDE OF IRON PEAK AT
3750 FEET REPORTED SNOW FALLING OFF AND ON FROM
APPROXIMATELY 8PM PDT ON 10/22 THROUGH 5AM PDT ON 10/23.
NUMEROUS LIGHTNING WITH SNOW ACCUMULATING 2 TO 3 INCHES.
&&
STPLocal storm report, Oct 23, 9:22 AM PDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
922 AM PDT TUE OCT 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 AM WATER SPOUT 10 WNW ORICK 41.34N 124.25W
10/23/2012 PZZ450 CA PARK/FOREST SRVC
REDWOOD NATIONAL PARK RANGER REPORTED A LARGE WATER SPOUT
APPROXIMATELY 10 MILES WEST OF THE MOUTH OF REDWOOD
CREEK.
&&
STPThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 23, 3:13 AM PDT | Small Craft Advisory | EKA | 23 hr | |
| Oct 23, 5:25 AM PDT | Winter Weather Advisory | EKA | 32 hr | |
| Oct 23, 9:13 AM PDT | Special Marine Warning | EKA | 32 min | |
| Oct 23, 1:20 PM PDT | Special Marine Warning | EKA | 25 min | |
| Oct 23, 2:40 PM PDT | Special Marine Warning | EKA | 35 min | |
| Oct 23, 3:51 PM PDT | Special Marine Warning | EKA | 39 min | |
| Oct 23, 4:31 PM PDT | Special Marine Warning | EKA | 44 min | |
| Oct 23, 4:40 PM PDT | Special Marine Warning | EKA | 35 min |
Nearby
Special Marine Warnings in California, 2012Every special marine warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.